Hypotension, as consequence of the interaction between tacrolimus and mirtazapine, in a patient with renal transplant

    loading  Checking for direct PDF access through Ovid

Abstract

The prevalence of psychiatric disorders in dialyzed patients is estimated around 5–20% of the cases. This explains the high use of antidepressant drugs in these patients.

We present the case of a 68-year-old woman with a history of renal failure, with chronic hemodialysis and a depressive syndrome in treatment with Mirtazapine. In November 2008, the patient received a renal graft.

An immunosuppressant treatment was started with Basiliximab, Tacrolimus, Mycophenolate Mofetil, and corticosteroids. The patient did not present renal immediate renal function. Four days after the transplant, the treatment with Mirtazapine was re-applied, with an asymptomatic hypotension after 2 hours, and without surgical complications. Tacrolimus blood levels were higher than 15 ng/ml.

In our opinion, hypotension was a consequence of the interaction Mirtazapine-Tacrolimus in a patient without immediate renal function. This situation has not been described in the literature before, and hypotension could have had negative consequences in the evolution of the graft.

Related Topics

    loading  Loading Related Articles